Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Buprenorphine Question Elizabeth

Posted by jojo on August 3, 2001, at 21:19:20

In reply to Re: Buprenorphine Question jojo, posted by Elizabeth on August 3, 2001, at 18:33:29

> > You're right, I wasn't highly depressed when I was on the Celexa. I switched to buprenorphine in the hope of at least maintaining my "Celexa mood", but hoping to avoid the Celexa sexual effects. A good orgasm once in a while is very high on my "wish list".
>
> Have you tried augmenting the SSRI with bupropion or mirtazapine? That would be easier than trying to take buprenorphine, IMO.
>
> > I think the fact that I developed constipation, and felt buzzed the first few days indicates that absorption is occurring.
>
> Yeah, but my guess is that it's poorly absorbed the way that you're doing it. Not to say that none of it gets into your system at all; just that it probably isn't working as well or as consistently as it could be. I think you should only have to use it 3 times a day, BTW (maybe 4).
>
> On the other hand, you might just have become tolerant so that you don't notice the side effects. Nobody can say for sure, really, except if you tried going off the buprenorphine and seeing what would happen.
>
> > Also. Adding Yohimbine, 5.4 mg. tid may be making a contribution. It has some AD and activating properties, so much so that I almost never take Dexedrine any more. BTW, no withdrawal effects from stopping the Dex.
>
> Cool. Yohimbine struck me as a kind of nasty, unpleasant stimulant, personally, but if it's working for you, that's great.
>
> > > "Did buprenorphine work when you took it using a syringe (sans needle, I hope)?"
> >
> > I'm not sure what "work" means here.
>
> Well, I think that for most people who respond to buprenorphine, the effect isn't "subtle" the way that other AD effects can be -- I definitely notice a sizeable improvement. Although if you're treating mild-moderate or mood-reactive depression with buprenorphine, I guess you'd be less likely to notice the effect since the size of the effect would be smaller.
>
> > BTW, I also added 900 mg./day of Neurontin around the same time as the big switch. I know this is not scientific, but I don't have 50 years to be more systematic and test each drug separately for 6-8 weeks. I try a recipe that seems reasonable, and hope that I'll be lucky.
>
> Perhaps once you've got a combo that works, you could try taking things out individually to see if there's anything you're taking that isn't doing anything for you.
>
> > What very noticeable effects would you expect? The ache in my shoulder went away within the first hour of the first dose.
>
> Yeah, it helps a lot with my back pain too. The first effects I start noticing are side effects -- dry mouth and pruritis, mainly. For me, the mood elevation manifests as activation: I start feeling interested in doing things and capable of enjoying them. My boyfriend says that it brings me back to life (in his words). The effect is more subtle now since I'm taking desipramine too, but it's definitely there.
>
> -elizabeth


"Well, I think that for most people who respond to buprenorphine, the effect isn't
"subtle" the way that other AD effects can be -- I definitely notice a sizeable
improvement. Although if you're treating mild-moderate or mood-reactive depression
with buprenorphine, I guess you'd be less likely to notice the effect since the size of
the effect would be smaller."

We're treating chronic incapacitating depression here, but as it was "suppressed" by Celexa, there was no big change.

"Cool. Yohimbine struck me as a kind of nasty, unpleasant stimulant, personally, but if
it's working for you, that's great."

The first few days, or week, I took a lower dose. It made me very jittery, but this has gone.

"Have you tried augmenting the SSRI with bupropion or mirtazapine? That would be
easier than trying to take buprenorphine, IMO"

Tried 'em both, separately, and at the same time as the Celexa.

A strychnine tonic, which was available until about 30 years ago, might help me. I seem to suffer from a loss of genital sensitivity.


jojo


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[73446]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jojo thread:72061
URL: http://www.dr-bob.org/babble/20010731/msgs/73446.html